Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 21, 2004, 2:04 PM MDT for Bannock County, Idaho. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 2:04 PM MDT (20:04 UTC)
- Expired
- Aug 21, 2004, 3:30 PM MDT
- In force
- 86 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 56 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 212004 FFWPIH IDC005-212130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT SAT AUG 21 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... BANNOCK COUNTY IN IDAHO * UNTIL 330 PM MDT * AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR INKOM...OR ABOUT 7 MILES NORTHWEST OF MCCAMMON. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. LAT...LON 4281 11216 4279 11233 4264 11232 4265 11211 $$ DSH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:15 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 21, 10:15 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 1015 AM MDT SAT AUG 21 2004 .DISCUSSION... STILL LOOKS LIKE POTENTIAL FOR ISOLD MTN TSTMS THIS AFTERNOON AND EVENING AS PW VALUES ON SOUNDINGS HOVERING BETWEEN THREE QUARTERS TO AN INCH AND MODERATE INSTABILITY WITH LI AROUND -2 AND CAPE IN THE 500 TO 1000 RANGE. ZONAL BOUNDARY ON IR IMAGERY FROM SW MT STRETCHING BACK THRU NRN OR CONTINUES TREND OF SAGGING SOUTH. OVER UT APPEARS AREA OF MOISTURE AND INSTABILITY ASSOC WITH WEAK MID LEVEL TROF IS SLIDING TO THE EAST AND WILL LIKELY NOT SPREAD NORTH INTO SRN HIGHLANDS BASED ON WV TRENDS. MAY STILL CLIP EXTREME SRN CWFA. BOTTOM LINE...STILL LOOKS LIKE BEST SHOT AT CONVECTION OVER ELEVATED TERRAIN. SIGNIFICANT CHANGES IN STORE AS SIGNIFICANT UPPER TROF AND ASSOC PAC COLD FRONT MOVING INTO WA/SRN BC COAST TODAY. GOOD UPPER LEVEL DYNAMICS AND SUBSTANTIAL DEEPENING THROUGH MON AM WITH 120KT JET NOSING INTO UPSTREAM SIDE OF TROF AXIS. ATTM POTENTIAL FOR PRECIP BEGINNING AROUND NOON SUN IN CENTRAL MTN ZONES AS SFC FRONT AND UPPER LEVEL DIVERGENCE MOVES IN. SYSTEM WILL CONTINUE TO PUSH EAST THRU THE DAY WITH FROPA LATE SUN AFTERNOON WITH PRECIP EXPECTED TO CONTINUE OVERNIGHT. MUCH COOLER PATTERN REMAINS IN PLACE WITH BROAD UPPER TROF OVER THE WESTERN US THRU THE REST OF THE WEEK...THEREFORE PRECIP CHANCES REMAIN THRU THE EXTENDED PERIOD AS FREQUENT S/WVS PASS THRU LARGER UPPER TROF. DSH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 21, 5:45 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT SAT AUG 21 2004 IDZ017>023-031-032-221200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 545 AM MDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:17 PM MDT | Flash Flood Warning | PIH | Power | 88 min |
| Aug 21, 2:23 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 37 min |
| Aug 21, 2:33 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 42 min |
| Aug 21, 3:55 PM MDT | Flash Flood Warning | PIH | Caribou | 65 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.